72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Back pain .... tamoxifen?

6 REPLIES 6
Shooting Star
Member

Re: Back pain .... tamoxifen?

This is a terrible situation.
Can you share some information about what your oncologist told you? Take care of yourself!
The variety of painkillers in the modern world is amazing. But unfortunately, despite the high level of development of these components, the level of side effects is still high (as described in your situation). I, too, suffered from hellish headaches for a while. And there was even a period in my life when I was hooked on painkillers. To some extent, I became dependent on them. I didn't pay attention to it, but when they stopped helping me, I started to worry. I decided to stop taking them. I started looking for other options to get rid of the pain. I studied a lot of information, and after my friend who works in the field of medicine advised me to try a new medical direction, which is called chiropractic. You've probably heard of him. And if not, then the main method is that with the help of some influence on the spine, some health problems are solved. I found it https://www.larsonchiro.com/. And I decided to try, because I had no other choice. And by personal example, I can say that this is really effective, and without any negative consequences.

lisnic
Member

Re: Back pain .... tamoxifen?

Hi 

yes I did have chemo then radiotherapy. I’m wondering whether it could be from the chemo or the radiotherapy to be honest. It’s the opposite side to my lumpectomy but they say the radiotherapy goes in but comes out somewhere else (?) so it could be from that. 

I’m seeing my oncologist tomorrow so will discuss it with her. 

Lisa x

lisnic
Member

Re: Back pain .... tamoxifen?

Thank you for the reply.

its something I can put up with for the sake of tamoxifen working. 

It’s funny how it affects different parts of our bodies. If they can tell me it’s to do with the tablets I can cope with it! 

 

Best wishes x

Jay68
Community Champion

Re: Back pain .... tamoxifen?

I too suffer with joint pain in one hip,  both knees and three fingers on one hand!  I also suffer from plantar fascilities in one foot and this is all a result of chemo rather than anything else.  The pains didn't start until sometime after finishing chemo (which was in August of 2017).  Herceptin aggrevated it somewhat but never made it any worse.  I don't have any pains when laying down or sitting down, it's only on standing for prolonged periods or walking for long periods.  I have taken up yoga once a week which really helps but hasn't cured!  Do you take any cod liver supplements?  I do and they help a little.  I, like you, would be apprehensive about stopping the Tamoxifen - like I was about the threat of stopping Herceptin (although it was causing my heart problems! - which since finishing all treatment in June 2018, thankfully rectified!) - at the end of the day - I feel lucky to be here, it's just a shame I have the niggling aches and pains to remind me! x

Suzywa01
Member

Re: Back pain .... tamoxifen?

I have been on tamoxifen since end dec and in the past few weeks developed some joint pains in my knees and fingers on left hand ( left breast and lymph nodes removed) and in a morning just one of my fingers i struggle to straighten up. Also i do have back ache ( but did suffer with that before). My breastcare nurse just said they all sound chemo related ( not on chemo since november). She said to stop tamoxifen for 4 to 6 weeks and see if these pains disappear.but i am reluctNt to do this because i am on those tablets for a reason . Feel like i am just struggling on and becoming an old woman before my time. Even trying tuneric tabkets for joint issues ( as recommended by holland and barret).

Jay68
Community Champion

Re: Back pain .... tamoxifen?

Hi - on reading your post, I'm interested to know whether you have had chemo?  The reason I ask is that I have a couple of the issues you are experiencing but I'm not on tamoxifen as my breast cancer was HER2+ so I was on Herceptin.  J x

lisnic
Member

Back pain .... tamoxifen?

Hi.

Just wondering what side affects people get whilst on tamoxifen? Mine seem to go from one to another. I get tension pains in my temples but only for a few seconds at a time, a pain at times in 1 finger (!!?), my main concern is my back. I seem to have had “funny” aches on the left side of my middle back (my lumpectomy was on my right side) which can last from a few seconds to an hour or so. The last 2 days it’s eased a little but my head has become more fuzzy!  

Does anyone else have back ache? It’s not that bad that I need pain killers but it’s beginning to freak me out a bit!